Anxiety Community
Best way to stop Xanax after 13 years of Use
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Best way to stop Xanax after 13 years of Use

How can I stop taking this drug. It is no longer working but I cant stop due to addiction.
What would be the best way to get off of this. I have herd switching to Klonopen helps but I am taking a Big daily dose.

Current Dosage 6-7 mg a day for Severe GAD and Social Phobia, I cannot tollerate antidepressants. I have tried just about all of them. Here is my current dose of xanax

1-1/2 mg at 8:15 AM
1-1/2 mg at 1:00 PM
1-1/2 mg at 5:00 PM
1-1/2 mg at 10:00 PM

The reason I state 6-7 mg a day is I score a 2 mg Tab each dose and sometimes get a little more than 1-1/2

I have been on this dosage for 10 years now.
It no longer helps me but yet I cannot stop it.

Any sugestions? My Doctor seems to believe I can't stop because I have been on it to long.
The problem with this is it dosn't last long enough.
After my 10pm dose by the time I wake up for my 8 am dose I am a baskit case and a nervous wreak until I get that 8:15 Dose in my system.

Thanks
Randy
Related Discussions
7 Comments Post a Comment
Blank
804276_tn?1313749741
you have to be very careful getting off benzo's. you need to work with your doctor to wean yourself off slowly or there could be really bad effects like siezures or even worse. you can do it, just work with your doctor to wean yourself off of them and then maybe try something else. your doctor is full of it if he/she says you can't get off of them because you've been on them too long, you just have to do it gradually, you can't just stop taking them cold turkey. i have no doubt you are addicted but you can beat it. just be careful and talk to your doctor.
Blank
Avatar_f_tn
Defidently -you need a doctors supevision.  I can only suggest taking .25mg away every three days it will take a while but leave the night one till the very last.  Maybe the doctor can help by bringing something else in while fading out the xanax. Yes that is a very high dose but you can do it.  I was on 1 mg at 12noon and 1mg at night for two month and it wasn't helping with my pvc so I just stopped one night.  I was shaking and sweating not realizing that you just can't stop.  I then took .5mg the next day and 1mg at night for the next three.  Then .5mg at night and so forth.  As I said I was only taking it for 2 months so I could go down pretty quickly.  I really think if you are on board about getting off you need to find somone (doctor) that will help you with the right support you will do it.  
Blank
Avatar_m_tn
You can get off anything if you do it gradually enough. I was on 40mg of Paroxetine for 11 years and I came off it in less than 1 year, just by very gradually reducing it. That is easier to come off than Xanax but you can still do it the same. Your doctor should be able to give you advice on how to do it, and also something else you can take to relieve any symptoms. If they aren't too helpful, you could maybe try another doctor.
Blank
Avatar_m_tn
Thanks everyone, I have my 3 month Medicine check doctor appointment tommorrow.
I will talk to him about this again. BTW I just found this site and I have never joined anything like this. I have listened to all the doctors and done lots of on-line research but nothing beets a real persons expieriance with this stuff. I hope I can make some new friends here that have similar problems as I do. People that don't have this will never understand what it truly is like. If they cant see it they think its all just in your head..
Also I dont know why my profile said I was female?? I know I typed Male..LOL Anyhow I am Male just incase anyone read that!

Randy
Blank
Avatar_f_tn
Xanax!! I oly take .25 every two days and if I don't I get a panic attack! Next day is great than a day after .25 by 10am. It's like having a life like one great day one crappy. My dosage is low yet I can't have it further apart than two days.
Blank
Avatar_m_tn
I was on Alprazalam {xanax} for 13 years receiving 1 mg. three times a day. Was taken off them cold turkey and have not slept for weeks. Have problems with anxiety, suicidal ideations, panic attacks and  now paranoia. My body is wearing out due to lack of sleep and I have lost weight and most desires to do things I enjoyed in the past. My hands shake and I feel terrible. I do not drink or use other drugs. I was very functioning at my job and life before being taken off my meds.
Blank
480448_tn?1403547723
This is a really old thread.  You may want to start your own new thread.  You will get more input that way.

Why were you taken off the Xanax abruptly?  Have you talked to your doctor?
Blank
Post a Comment
To
Recent Activity
4059843_tn?1402216397
Blank
mishymoshymarcy You're not struggling anymo... Comment
1 hr ago
4059843_tn?1402216397
Blank
mishymoshymarcy commented on mishymoshymarcy's status
1 hr ago
4059843_tn?1402216397
Blank
mishymoshymarcy commented on mishymoshymarcy's status
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN